Alert archive / North Dakota / Red Flag Warnings in 2006
Red Flag Warning 12, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Jul 15, 2006, 3:21 AM MDT for 30 counties in North Dakota. It took effect at Jul 15, 2006, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2006, 3:21 AM MDT (09:21 UTC)
- In effect from
- Jul 15, 2006, 11:00 AM MDT
- Expired
- Jul 15, 2006, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
All 30 counties
Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 58 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5259 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 150921 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 421 AM CDT SAT JUL 15 2006 ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH EARLY EVENING PORTIONS OF WESTERN AND SOUTH CENTRAL... .NORTHWEST WINDS OF 10 TO 20 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES FROM 100 TO 110...AND RELATIVE HUMIDITIES OF 10 TO 15 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THIS AFTERNOON AND EVENING. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH AND MAKE CONTAINMENT OF FIRES DIFFICULT. NDZ001-002-009-010-017>021-031>035-040>048-050-051-151730- /O.UPG.KBIS.FW.A.0006.060715T1700Z-060716T0100Z/ /O.NEW.KBIS.FW.W.0012.060715T1700Z-060716T0100Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- 421 AM CDT SAT JUL 15 2006 /321 AM MDT SAT JUL 15 2006/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 10 TO 20 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES FROM 100 TO 110...AND RELATIVE HUMIDITIES OF 10 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NDZ022-023-025-036-037-151730- /O.NEW.KBIS.FW.W.0012.060715T1700Z-060716T0100Z/ SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN- 421 AM CDT SAT JUL 15 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. WEST WINDS OF 10 TO 20 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES FROM 100 TO 110...AND RELATIVE HUMIDITIES OF 10 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JV
2 follow-up statements
000 WWUS83 KBIS 151642 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1142 AM CDT SAT JUL 15 2006 ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH EARLY EVENING PORTIONS OF WESTERN AND SOUTH CENTRAL... .NORTHWEST WINDS OF 10 TO 20 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES FROM 100 TO 110...AND RELATIVE HUMIDITIES OF 10 TO 15 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THE REMAINDER OF THE AFTERNOON AND THIS EVENING. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH AND MAKE CONTAINMENT OF FIRES DIFFICULT. NDZ001-002-009-010-017>023-025-031>037-040>048-050-051-160045- /O.CON.KBIS.FW.W.0012.060715T1700Z-060716T0100Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 1142 AM CDT SAT JUL 15 2006 /1042 AM MDT SAT JUL 15 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. WEST WINDS OF 10 TO 20 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES FROM 100 TO 110...AND RELATIVE HUMIDITIES OF 10 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THE REMAINDER OF THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KBIS 152035 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 335 PM CDT SAT JUL 15 2006 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH EARLY EVENING PORTIONS OF WESTERN AND SOUTH CENTRAL... ...FIRE WEATHER WATCH IN EFFECT FOR SUNDAY AFTERNOON AND EVENING FOR PORTIONS WESTERN AND SOUTH CENTRAL... .NORTHWEST WINDS OF 10 TO 20 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES FROM 100 TO 110...AND RELATIVE HUMIDITIES OF 10 TO 15 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THE REMAINDER OF THE AFTERNOON AND THIS EVENING. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH AND MAKE CONTAINMENT OF FIRES DIFFICULT. TEMPERATURES WILL BE SLIGHTLY COOLER ON SUNDAY. HOWEVER VERY DRY CONDITIONS COMBINED WITH NORTHWEST WINDS INCREASING TO 15 TO 25 MPH WILL AGAIN CREATE VERY DANGEROUS FIRE CONDITIONS. NDZ001-002-009-010-017>023-025-031>037-040>048-050-051-160100- /O.NEW.KBIS.FW.A.0007.060716T1800Z-060717T0400Z/ /O.CON.KBIS.FW.W.0012.000000T0000Z-060716T0100Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 335 PM CDT SAT JUL 15 2006 /235 PM MDT SAT JUL 15 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. WEST WINDS OF 10 TO 20 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES FROM 100 TO 110...AND RELATIVE HUMIDITIES OF 10 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THE REMAINDER OF THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. NORTHWEST WINDS WILL AGAIN INCREASE TO 15 TO 25 MPH ON SUNDAY AFTERNOON. THE WINDS COMBINED WITH DRY CONDITIONS AND LOW RELATIVE HUMIDITIES WILL CREATE DANGEROUS FIRE CONDITIONS AGAIN. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Jul 15, 2:30 AM MDT, 51 minutes earlier.
Area forecast discussion, Jul 15, 2:30 AM MDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CDT SAT JUL 15 2006 .SHORT TERM...TODAY THROUGH MONDAY NIGHT... MAIN FORECAST CONCERNS ARE THE HOT AND DRY CONDITIONS EXPECTED TODAY. HAVE FOLLOWED THE GFS PRIMARILY. THE BROAD UPPER LEVEL RIDGE KEEPS ITS GRIP ACROSS THE CENTRAL/WESTERN CONUS THROUGH THE SHORT TERM FORECAST PERIOD. HOT DOME OF AIR REMAINS OVER THE ROCKIES AND PLAINS. H850 TEMPERATURES ARE FORECAST TO BE AT 30C TO 34C ACROSS SOUTHERN NORTH DAKOTA TODAY...WITH CORRESPONDING SURFACE TEMPERATURES OF 100 TO 108. COULD SEE A 110 IN SOME LOCALES. WENT WITH GFS DEWPOINTS IN THE MID TO UPPER 30S IN THE SOUTHWEST AND FAR SOUTH CENTRAL...WITH 40S OVER MOST OF THE REST OF THE FORECAST AREA. THIS SEEMS REASONABLE WHICH WOULD BRING AFTERNOON RELATIVE HUMIDITIES AROUND 10 PERCENT...SIMILAR TO YESTERDAYS MINIMUM RH VALUES. THE UNSEASONABLY HIGH TEMPERATURES ARE EXPECTED TO TIE OR BREAK DAILY TEMPERATURE RECORDS THIS AFTERNOON. EVEN THOUGH LOW DEWPOINTS WILL BRING THE ACTUAL HEAT INDEX VALUES BELOW 100...THE TEMPERATURES FROM 102 TO 108 WILL BE A HEAT WAVE AND PERCEIVED AS DANGEROUS WEATHER CONDITIONS. AGREE WITH PREVIOUS FORECAST PACKAGE/DISCUSSION...AND FORECASTER DISCRETION OVERRULES STRICT GUIDELINES FOR HEAT ADVISORY CRITERIA. HAVE ADDED COUNTIES TO THE SOUTHWEST AND A BIT FARTHER NORTH FROM THE PREVIOUS FORECAST PACKAGE. A FAIRLY WEAK SURFACE TROUGH PASSES THROUGH THE REGION TODAY AND EXPECT WINDS TO BE SOUTHERLY AHEAD OF IT AND WEST/NORTHWEST BEHIND IT AT 10 TO 20 MPH. SURFACE WINDS EXPECTED TO LINK WITH WINDS IN MID LEVELS...H700 AND HIGHER...SO WINDS SPEEDS SHOULD BE HIGHER THAN THE SURFACE PRESSURE GRADIENT WOULD SUGGEST. ONLY SLIGHTLY COOLER CONDITIONS EXPECTED ON SUNDAY AND A DRY AIRMASS FROM ALBERTA MOVING INTO THE STATE ON MONDAY TO KEEP TEMPERATURES MAINLY IN THE UPPER 80S TO UPPER 90S. .LONG TERM...TUESDAY THROUGH FRIDAY... WARM WEATHER PATTERN CONTINUES INTO TUESDAY. COOL FRONT PUSHES THROUGH TUESDAY BRINGING THE START OF A COOLING TREND AS WELL AS A SMALL CHANCE FOR THUNDERSHOWERS. GRADUAL COOLING CONTINUES INTO FRIDAY WITH HIGHS ONLY IN THE 80S. 00Z GFS INDICATES SOME CHANCE FOR THUNDERSTORMS AGAIN ON FRIDAY...BUT WILL KEEP FRIDAY DRY FOR NOW AS OTHER LONG RANGE MODELS NOT SUPPORTIVE OF GFS SOLUTION. NO BIG CHANGES NEEDED TO CURRENT LONG TERM FORECAST. GFS ALSO INDICATES FURTHER COOLING INTO THE WEEKEND AS HEIGHTS FALL AT H5 AND NORTHERLY FLOW DEVELOPS...BUT THIS ALSO NOT SUPPORTED BY OTHER MODELS. && .FIRE WEATHER...FIRE WEATHER WATCH TO BE UPGRADED TO RED FLAG WARNING. HAVE ADDED COUNTIES FOR THE RED FLAG WARNING TO REFLECT MAXIMUM TEMPERATURES OVER 100 DEGREES...MINIMUM RELATIVE HUMIDITIES OF AROUND 10 PERCENT OR LESS...AND SHIFTING WINDS WITH THE PASSAGE OF THE SURFACE TROUGH FROM WEST TO EAST TODAY. WINDS NEED ONLY BE 15 MPH TO REACH CRITERIA WHEN RELATIVE HUMIDITIES ARE THAT LOW. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR NDZ001-NDZ002-NDZ009-NDZ010-NDZ017-NDZ018-NDZ019-NDZ020-NDZ021-NDZ022 -NDZ023-NDZ025-NDZ031-NDZ032-NDZ033-NDZ034-NDZ035-NDZ036-NDZ037-NDZ04 0-NDZ041-NDZ042-NDZ043-NDZ044-NDZ045-NDZ046-NDZ047-NDZ048-NDZ050-NDZ0 51. HEAT ADVISORY FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR NDZ017-NDZ018-NDZ019-NDZ020-NDZ021-NDZ022-NDZ023-NDZ025-NDZ031-NDZ032 -NDZ033-NDZ036-NDZ037-NDZ040-NDZ041-NDZ043-NDZ044. HEAT ADVISORY FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR NDZ034-NDZ035-NDZ042-NDZ045- NDZ046-NDZ047-NDZ048-NDZ050-NDZ051. && JV/JF
Hazardous weather outlook, Jul 14, 5:00 AM MDT, 22 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 600 AM CDT FRI JUL 14 2006 NDZ003>005-011>013-022-023-025-036-037-047-048-050-051-151100- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS- FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 600 AM CDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT HOT AND DRY CONDITIONS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT AND DRY CONDITIONS EXPECTED THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-002-009-010-017>021-031>035-040>046-151100- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 600 AM CDT FRI JUL 14 2006 /500 AM MDT FRI JUL 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT HOT AND DRY CONDITIONS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON AND EARLY EVENING FOR LOW RELATIVE HUMIDITIES...VERY DRY PASTURES...AND WINDS SWITCHING FROM SOUTH 5 TO 15 MPH TO WEST AROUND 20 MPH. HOT AND DRY CONDITIONS EXPECTED TO CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:35 PM MDT | Fire Weather Watch | BIS | Adams, Billings, Bowman, Burke, Burleigh, Dickey and 24 more | 13 hr |
Nearby
Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.